Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 19, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 22, 2018, 8:00 PM EDT for Palm Beach County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2018, 8:00 PM EDT (00:00 UTC)
- Expired
- Jul 22, 2018, 8:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 122 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1894 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
851 WUUS52 KMFL 230000 SVRMFL FLC099-230045- /O.NEW.KMFL.SV.W.0019.180723T0000Z-180723T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Miami FL 800 PM EDT SUN JUL 22 2018 The National Weather Service in Miami has issued a * Severe Thunderstorm Warning for... Central Palm Beach County in southeastern Florida... * Until 845 PM EDT. * At 759 PM EDT, a severe thunderstorm was located 8 miles east of Belle Glade, moving east at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... West Palm Beach, Wellington, Palm Beach Gardens, Belle Glade and Royal Palm Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2667 8066 2680 8060 2687 8017 2651 8022 TIME...MOT...LOC 2359Z 281DEG 17KT 2671 8053 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ KONARIK
2 follow-up statements
039 WWUS52 KMFL 230021 SVSMFL Severe Weather Statement National Weather Service Miami FL 821 PM EDT SUN JUL 22 2018 FLC099-230045- /O.CON.KMFL.SV.W.0019.000000T0000Z-180723T0045Z/ Palm Beach FL- 821 PM EDT SUN JUL 22 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR CENTRAL PALM BEACH COUNTY... At 821 PM EDT, a severe thunderstorm was located near Lion Country Safari Park, or near Wellington, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... West Palm Beach, Wellington, Royal Palm Beach, Loxahatchee Groves and Lion Country Safari Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2665 8060 2676 8049 2680 8018 2651 8022 TIME...MOT...LOC 0021Z 282DEG 19KT 2666 8036 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ KONARIK
887
WWUS52 KMFL 230037
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
837 PM EDT SUN JUL 22 2018
FLC099-230047-
/O.EXP.KMFL.SV.W.0019.000000T0000Z-180723T0045Z/
Palm Beach FL-
837 PM EDT SUN JUL 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY WILL
EXPIRE AT 845 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 2665 8060 2676 8049 2680 8018 2651 8022
TIME...MOT...LOC 0037Z 281DEG 17KT 2665 8028
$$
KONARIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:41 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 22, 7:41 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Miami FL 741 PM EDT Sun Jul 22 2018 .AVIATION... Additional thunderstorms likely for PBI 00Z-02Z, producing some MVFR at times. Likely to be a break from storms over South FL 03Z-09Z. More showers/storms should come during the morning, although not sure whether activity will affect terminals. Storms should become more widespread in the afternoon. The greatest threat for severe storms Monday looks to be over palm Beach County during the afternoon, but isolated strong storms will be possible across all of South FL- can't pinpoint which terminals are most likely at this point for Monday. Winds will main prevail from the southwest over the next 24 hours. && .PREV DISCUSSION... /issued 354 PM EDT Sun Jul 22 2018/ DISCUSSION... REST OF TODAY AND TONIGHT: Latest observations and surface analysis shows a low pressure system situated across the Ohio Valley with a cold front boundary draped southward affecting much of the east coast of the US. There is also a pre-frontal trough out ahead of the boundary that is bringing severe weather to northern and central Florida this afternoon. For South Florida, another hot and humid day this afternoon and evening. The MFL sounding this morning and water vapor satellite imagery show more moisture has moved into the region compared to yesterday. Precipitable water values have risen from around 1.5 inches yesterday to above 2 inches today. More coverage of showers and thunderstorms across South Florida this afternoon and evening. Rain chances will be highest across the eastern half of peninsula, where a weak east coast sea breeze has developed. We are also monitoring the progression of outflow boundaries from the severe and stronger weather across Central Florida moving southward,if they make it into our region this will cause more storms to develop across northern portions of the region. As we move through the evening more showers and storms will develop along outflow boundaries and sea breeze interactions. Some of the stronger thunderstorms will be capable of producing locally heavy rainfall, gusty winds and small hail. Temperatures tonight will be in the mid to upper 70s across South Florida with some coastal regions around 80 degrees tonight. SHORT TERM(Monday through Mid-Week): The aforementioned low pressure system accompanied by an upper level low will continue to slowly move southward, as will the boundary associated with it. The low pressure system will be anchored over SE CONUS and northern Gulf through the early part of the week before a second trough moving through the Great Lakes region will absorb and weaken the low pressure system. While the low pressure system dominates our weather pattern the next couple of days an increase in coverage of showers and thunderstorms across the region with the some of the stronger storms producing locally heavy rainfall, gusty winds and a chance for isolated tornadoes around boundary interactions.The threat for severe weather looks highest around the Lake Okeechobee and Palm Beach region Monday afternoon. However, there will be potential for strong storms across all of South Florida each afternoon. LONG TERM (Late week into the weekend): The subtropical ridge will build back towards the west towards the end of the week with a more typical summertime pattern expected across the region. Although models show moisture lingering around the are a return to more climo weather. Scattered showers and thunderstorms across the area in the afternoon and evening hours developing along the east coast and pushing towards the interior and Gulf coast. MARINE... Scattered showers and thunderstorms across all South Florida waters for the remainder of today. Southwesterly flow and fetch will increase seas in the Gulf to 3 to 5 feet in the offshore Gulf by Monday. Coverage of showers and thunderstorms will continue to increase as a boundary moves southward down the peninsula. Throughout the week coverage will be widespread across all local South Florida waters. Locally higher winds and seas are possible near any thunderstorms. AVIATION... Showers & storms are developing over the interior. Will push eastward over the next several hours with varying sub-VFR impacts possible at the east coast terminals. APF could see some impacts from nearby convection as well, though it is generally expected to remain VFR. Convection could linger overnight into the morning, though thunderstorms are expected later on Monday. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 77 90 77 92 / 40 70 40 70 Fort Lauderdale 80 92 77 91 / 40 60 40 50 Miami 79 92 78 92 / 30 50 40 50 Naples 81 90 79 91 / 40 60 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && AVIATION...98/ABH
Hazardous weather outlook, Jul 22, 10:24 AM EDT, 9 hours 36 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1024 AM EDT Sun Jul 22 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 230230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1024 AM EDT Sun Jul 22 2018 ...THUNDERSTORMS MAINLY EAST HALF OF SOUTHERN FLORIDA TODAY... ...HEAT INDEX UP TO 107 DEGREES TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are possible this afternoon and evening, favoring the eastern half of Southern Florida. Isolated to scattered thunderstorms are possible tonight as well. Some storms may become strong. The main threats consist of localized flooding, cloud-to-ground lightning strikes, small hail, and gusty winds of 45 mph or higher. Waterspouts: Isolated waterspout activity will be possible today on all coastal waters. Tornadoes: Funnel cloud activity is expected today with weak and brief tornadoes possible this afternoon. Best chances over the eastern half of Southern Florida. Temperatures: Heat index values are expected to rise into the 100 to 107 degree range across most of South Florida today, highest around coastal areas of Palm Beach and Collier Counties. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Isolated to scattered thunderstorms are forecast each afternoon and early evening through the weekend over the interior region. Lightning will be the main hazard. Stronger storms early in the week could bring strong wind gusts and heavy rainfall to portions of South Florida. Daytime heat indices of 105 to 107 degrees are possible for the southern interior and Gulf Coast regions. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail, funnel clouds, waterspouts, and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
In the hours before
Local storm report, Jul 22, 6:26 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
626 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM MARINE TSTM WIND 1 NNE PALM BEACH 26.72N 80.03W
07/22/2018 M45 MPH AMZ650 FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 45 MPH/ 39 KNOTS WAS
RECORDED BY THE WEATHER BUG MESONET SITE WTPBH LOCATED
AT WEST PALM BEACH FIRE STATION 1 AT 619 PM EDT.
&&
EVENT NUMBER MFL1800241
KELLYSpecial weather statement, Jul 22, 7:04 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Miami FL
704 PM EDT SUN JUL 22 2018
FLZ067-068-168-222345-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
704 PM EDT SUN JUL 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 745 PM EDT...
* At 704 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 6 miles
south of Indiantown to near North County Airport. These storms were
nearly stationary.
* Wind gusts up to 50 mph possible with these storms.
* Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Tequesta, Juno Beach, Canal Point, Royal Palm Beach, North
Palm Beach, Lake Park, Port Of Palm Beach, North County Airport,
Schall Circle, Juno Ridge, The Acreage, Downtown West Palm Beach,
Loxahatchee Groves, Mangonia Park and Lakeside Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2670 8003 2677 8062 2698 8063 2698 8062
2696 8061 2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 2304Z 296DEG 2KT 2693 8049 2681 8017
KONARIKLocal storm report, Jul 22, 7:20 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
720 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM FLOOD WEST PALM BEACH 26.71N 80.06W
07/22/2018 PALM BEACH FL BROADCAST MEDIA
REPORT OF FLOODED ROADWAYS IN WEST PALM BEACH AT THE
INTERSECTON OF N AUSTRALIAN AVENUE AND BANYON BLVD. THE
REPORT WAS RELAYED VIA SOCIAL MEDIA FROM WPTV5 IN WEST
PALM BEACH.
&&
EVENT NUMBER MFL1800242
KELLYSpecial weather statement, Jul 22, 7:38 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Miami FL
738 PM EDT SUN JUL 22 2018
FLZ067-068-168-230030-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
738 PM EDT SUN JUL 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
830 PM EDT...
* At 738 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Jupiter
to near Loxahatchee Groves to 8 miles east of Belle Glade. Movement
was southeast at 15 mph.
* Wind gusts up to 50 mph and excessive cloud-to-ground lightning
possible with these storms.
* Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Jupiter, Palm Beach
Gardens, Lake Worth, Riviera Beach, Belle Glade, Palm Beach,
Tequesta, South Bay, Juno Beach, Greenacres, Royal Palm Beach, Palm
Springs, North Palm Beach, Lantana, Lake Park, Atlantis and
Haverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2657 8003 2647 8062 2675 8079 2683 8038
2697 8011 2697 8003
TIME...MOT...LOC 2338Z 306DEG 11KT 2691 8006 2674 8027 2673 8054
KONARIKLocal storm report, Jul 22, 7:42 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
742 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLOOD 1 NNW WEST PALM BEACH 26.72N 80.07W
07/22/2018 PALM BEACH FL BROADCAST MEDIA
BROADCAST MEDIA WPTV5 REPORTS FLOODING ON AUSTRALIAN
AVE NORTH AND PALM BEACH LAKES BLVD WITH STALLED OUT
CARS IN THE ROADWAY.
&&
EVENT NUMBER MFL1800243
KELLYLocal storm report, Jul 22, 7:44 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
744 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLOOD 2 WNW WEST PALM BEACH 26.72N 80.09W
07/22/2018 PALM BEACH FL BROADCAST MEDIA
WPTV5 IN WEST PALM BEACH REPORTS... STREET FLOODING
NEAR THE OUTLET MALL ALONG PALM BEACH LAKES BLVD AND
VILLAGE BLVD.
&&
EVENT NUMBER MFL1800244
KELLYThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:24 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Jul 22, 8:31 PM EDT | Special Marine Warning | MFL | 44 min | |
| Jul 22, 9:07 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jul 23, 2:02 AM EDT | Special Weather Statement | MFL | Glades | 43 min |
| Jul 23, 11:58 AM EDT | Beach Hazards Statement | MFL | Collier | 3 days |
| Jul 23, 12:07 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
| Jul 23, 12:49 PM EDT | Special Marine Warning | MFL | 56 min | |
| Jul 23, 12:57 PM EDT | Special Weather Statement | MFL | Hendry | 63 min |
| Jul 23, 2:00 PM EDT | Special Weather Statement | MFL | Palm Beach | 60 min |
| Jul 23, 2:22 PM EDT | Special Weather Statement | MFL | Broward | 53 min |
| Jul 23, 3:24 PM EDT | Special Marine Warning | MFL | 96 min | |
| Jul 23, 3:35 PM EDT | Special Weather Statement | MFL | Miami-Dade | 25 min |
| Jul 23, 3:59 PM EDT | Special Weather Statement | MFL | Miami-Dade | 61 min |
| Jul 23, 4:13 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.